I Tried NDT before and went to the max dose of 4 grain and 20mg of t3. I had to stop getting it because I can not afford it as I am on benefits and I felt it was not working for me to get rid of the symptoms.

when I was on Ndt t3 combo, I did lose a stone and a half in weight but its still not much and noticed signs where my skin was clearing up. I was still getting symptoms. I felt it was not working. My T4 levels were 12 ( 9-21) and t3 was 1.6 (1.6-3) tsh was 0.02 whilst on pig, my vitamin levels were low but within normal range.

Ended up being on the max dose of t3 which was 60mg on the Nhs and my thyroid results were 4.3 t4 (9-21) and t3 7 ( 1.6-3)

so I ended up cutting the dose to 40mg and my last test was 4.2 (9-21) and t3 is 5 (1.6-3) tsh is suppressed and is at 0.01

iron levels - 225 its high and above normal

my liver showing signs of going slightly out of wack. out of the 4 liver enzyme functions, 1 is offset. something to with the bicarbonates.

I had this problem before with my liver and the pig thyroid sorted it out. before i was on t3/t4 combo and I was still ill and falling to bits and i was on 100mg of t4 and 20mg of t3 and was swelling out like pig.

my d3 levels are below range

b12 is 353 within normal range but its pretty low

every other vitamin test is mid range but within normal range.

Still experiencing chronic fatigue,low energy and I am now even more bed ridden!

I am unable to take my medicines at set times because i am chaotic and all over the place.

so there are days where i sleep 22 hours a day wake up shattered and take my t3 medicines at night

then other days im insomniac and take my medicines in the afternoon then fall asleep until the next day and there are times where i am sleeping at night and wake up shattered all day and take my meds in the morning....its a night mare

I have contacted my doctor today so waiting for another appointment. I am battling with him just now and I have friends that live in my area and all the doctors are useless and the only one thats listening but feels he cant do much and understands my pain and wants to help but he feels his hands are tied...oohhh grrrr so I gotta keep pushing with this one.

I am really wanting to get back into exercise after the new year and enjoy my life better but my energy levels are soo looww its unbelieveable and its getting worse and worse.

Also my appetite is non existant too - I will have like one meal and then im wiped out and end up sleeping all day other days im like pfff i just dont want to eat - even when i eat a slice of toast I feel uffffff

any advice will be great!

My endocrinologist has struck me off and told me to deal with my doctor as there is nothing else he can do and that my tsh test is supressed and my recent thyroid levels are " normal"

He did tell me 3 month ago that he would give me a small top of t4 to balance out the low t4 levels....

So should I go and take the crappy levo thyroxine again? I would rather try out the tirosint as I have heard people do well on that with the t3 on top of that...

Any advice will be great :)

I am struggling - I am unable to cook at times, unable to clean, my house has been a mess for 2 month! I just simply am too pooped to do the slightest wee things, I am struggling to do normal things! any one experience this too?

2 Replies

  • flashinthepan I'm sorry you haven't had a reply yet. It's probable your post was pushed off the page too quickly.

    When we are on NDT and/or T3, our blood tests don't 'fit' the NHS blood tests, which were produced for use with levothyroxine only. Therefore, our T4 will usually be 'out' as we are on NDT which contains a lower dose of T4 and the T3 in NDT will show higher.

    Due to your circumstances at present NDT is too expensive. I would suggest you take the 60mcg T3 prescribed by your GP and 'top up' with some self-bought T3 or NDT (whichever is cheaper). If you haven't done well on levothyroxine previously, I don't think it would work.

    You have to buy methylcobalamin B12 sublingual or spray as it is a hormone and causes neurological damage so it should be towards the top of the range. Vit D is a pro-hormone and that too can cause problems if low. Your GP should give you Vit D3.

    If you are bedbound at present your thyroid hormones are obviously out of whack. The purpose of thyroid hormones is to make us well. So we have to take sufficient to get rid of our clinical symptoms. Immediately you feel overstimulated (hyper) you must reduce down slightly. Always increase slightly up or down as sometimes it's just a fraction of an amount of hormones can make the difference between unwell and well.

    Your GP shouldn't worry about T4 levels if you are on T3 alone. That's to be expected. T4 itself is inactive and it's only when it converts to enough T3 to make us well, so if it doesn't it's useless.

    You can try and copy and past your question as more people will be returning from Xmas hols and you may get more responses this time.

    If you feel well and with normal health, you are on the correct dose of thyroid hormones. Regardless of blood tests.

    Tirosent is only another word for levothyroxine.

  • Usually with hypo we have low stomach acid and you may have this problem. If so, this is a link.



    Many people use apple cider vinegar about a couple of teaspoons in water or juice and I also use Betaine/Pepsin tablets before or after a meal which I've found good.

You may also like...